Alert archive / Ohio / Low Water Advisories in 2021
Low Water Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this low water advisory at Nov 12, 2021, 9:41 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 9:41 PM EST (02:41 UTC)
- Expired
- Nov 13, 2021, 1:09 AM EST
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
135 WHUS71 KCLE 130241 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 941 PM EST Fri Nov 12 2021 LEZ142-143-131200- /O.NEW.KCLE.LO.Y.0004.211113T0241Z-211113T1200Z/ /O.CON.KCLE.SC.Y.0062.000000T0000Z-211114T0500Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- 941 PM EST Fri Nov 12 2021 ...LOW WATER ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT... * WHAT...For the Low Water Advisory, abnormally low water levels. For the Small Craft Advisory, southwest winds 15 to 25 knots and waves 1 to 3 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to The Islands OH. * WHEN...For the Low Water Advisory, until 7 AM EST Saturday. For the Small Craft Advisory, until midnight EST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. * ADDITIONAL DETAILS...At 9:30 PM EST, the water level at Toledo was 18.2 inches and the critical mark for safe navigation is 21 inches. The lake level will likely fluctuate, but it should rise above the critical mark by 7 AM EST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ LEZ162-163-131200- /O.NEW.KCLE.LO.Y.0004.211113T0241Z-211113T1200Z/ Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- 941 PM EST Fri Nov 12 2021 ...LOW WATER ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Abnormally low water levels. * WHERE...The open waters of Lake Erie from Maumee Bay to The Islands OH. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Below normal water levels will result in hazardous navigating conditions. * ADDITIONAL DETAILS...At 9:30 PM EST, the water level at Toledo was 18.2 inches and the critical mark for safe navigation is 21 inches. The lake level will likely fluctuate, but it should rise above the critical mark by 7 AM EST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ LEZ144>149-131200- /O.CON.KCLE.SC.Y.0062.000000T0000Z-211114T0500Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 941 PM EST Fri Nov 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT... * WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from the Islands OH to Ripley NY. * WHEN...Until midnight EST Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
1 follow-up statement
246 WHUS71 KCLE 130609 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 109 AM EST Sat Nov 13 2021 LEZ142-143-131415- /O.CAN.KCLE.LO.Y.0004.000000T0000Z-211113T1200Z/ /O.CON.KCLE.SC.Y.0062.000000T0000Z-211114T0500Z/ Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- 109 AM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...LOW WATER ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots and waves 1 to 3 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to The Islands OH. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. * Additional Details... At 1:00 AM EST, the water levels at Toledo was 36.2 inches, which is 15.2 inches above the critical mark for safe navigation, which is 21 inches. The lake levels may continue to fluctuate, however with winds expected to continue to calm through sunrise, water levels are forecast to remain above the critical mark. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ162-163-130715- /O.CAN.KCLE.LO.Y.0004.000000T0000Z-211113T1200Z/ Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- 109 AM EST Sat Nov 13 2021 ...LOW WATER ADVISORY IS CANCELLED... At 1:00 AM EST, the water levels at Toledo was 36.2 inches, which is 15.2 inches above the critical mark for safe navigation, which is 21 inches. The lake levels may continue to fluctuate, however with winds expected to continue to calm through sunrise, water levels are forecast to remain above the critical mark. $$ LEZ144>149-131415- /O.CON.KCLE.SC.Y.0062.000000T0000Z-211114T0500Z/ The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 109 AM EST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Southwest winds 15 to 25 knots with gusts up to 40 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from the Islands OH to Ripley NY. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this low water advisory went out at Nov 12, 7:19 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Nov 12, 7:19 PM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
719 PM EST Fri Nov 12 2021
.SYNOPSIS...
A reinforcing cold front will move east across the area through the
rest of this evening. A series of troughs will move across the
region into early next week. Below average temperatures and the
potential for snow will accompany this weather pattern. By Tuesday,
high pressure will begin to build across the area.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
No changes needed with this update outside of adjusting hourly
temperatures to account for latest observations. The lower
levels are beginning to saturate slightly in the western half of
the local area as surface temps cool, but there's still quite a
bit of dry air that is inhibiting any significant precipitation
from reaching the surface. It's also quite gusty and the low-
level dry air is allowing winds aloft to mix to the surface.
Previous Discussion...
Cloud cover and radar returns have begun to appear, though T/Td
spreads remain too high for any measurable rain. Wind gusts this
afternoon are slightly lower than yesterday, mainly in the 25 to 30
knot range, though there have been a couple of peak 35 knot gusts.
By this evening, the low-levels should begin to saturate as an upper
trough and associated cold front enter the region, allowing for
scattered to perhaps widespread rain shower activity, generally
along and east of the I-71 corridor into tonight. Can't rule out
some snow mixing in with rain showers behind the front late tonight
into early Saturday morning. Rainfall totals should be generally a
tench of an inch or less given the dry, low-level air.
By Saturday morning, an intense lake effect band will be located
across the eastern basin of Lake Erie, though it will mainly be
affecting western NY, given southwesterly mid-level flow. However,
as an upper level trough and associated surface trough arrive across
the area by late Saturday morning and early afternoon, the band is
expected to shift southwards as low to mid-level winds become
oriented more westerly. This will result in lake-enhanced rain
and/or snow along the snowbelt, especially across NW PA. However,
limiting factors such as marginally-cool mid-levels, weak omega
within the DGZ, and marginally-warm surface temperatures should
hinder much in the way of snowfall accumulations. The best chance
for any snow accumulations greater than an inch appears to be
overnight Saturday across the inland portions of Erie and Crawford
Counties in PA.
By late Saturday night into Sunday, the next storm system will
approach which is discussed below in the short term section of the
afd.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
With the passage of the main upper level trough, northwest flow
between 325 degrees near surface to 320 degrees Sunday morning
across the northeast Ohio and northwest Pennsylvania Sunday morning.
A stronger wave is expected to push through the forecast area Sunday
afternoon and evening. We did lower afternoon highs on Sunday by two
degrees to the mid to upper 30s. 1000 to 700mb thickness layers were
below 2820m across the east half of the forecast area Sunday
afternoon. As a result, inserted snow mix with rain during the day
on Sunday. Widespread rain/snow mix changing to mostly snow will
spread from west to east across the entire area Sunday night.
Northern Ohio will likely see an inch of wet snow on grassy and
elevated surfaces by Sunday evening. The surface low pressure is
expected to lift northeast Sunday night and and low level flow will
shift to the northwest with cold air advection. GFS and Euro 1000 to
700mb thickness values remain below 2800m Sunday night through
Monday afternoon. Only lakeshore will see limited accumulation
Sunday night through Tuesday night. 1000 to 850mb will remain moist
Monday through Tuesday morning. Ergo, lake effect snows will persist
through Tuesday morning as the fetch will possibly come down from
Lake Huron across Lake Erie into extreme northeast Ohio into
northwest Pennsylvania. Several inches of snowfall is possible for
the Snowbelt areas depending on how organized these lake effect
bands develop and Winter weather advisories are possible.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Progressive pattern will see a return of southern winds with a
rebound in temperatures on Tuesday. High temperatures on Tuesday are
climb into the 40s and possibly upper 50s across the western parts
of the forecast area. Another sharp upper level trough is
expected to move across the northern Plains and northwest Great
Lakes region Wednesday night into Thursday. The warming trend
ahead of the this system will yield mostly rain showers
Wednesday through early Thursday. However, a rain snow mix can
be across the east half of the forecast area Thursday afternoon
and mostly snow Thursday night.
&&
.AVIATION /00Z Saturday THROUGH Wednesday/...
VFR conditions are expected at most TAF sites through tonight,
but still expect conditions to deteriorate to MVFR tonight into
Saturday morning as low-level moisture increases. Generally
have VCSH at most terminals for the time being since the low-
levels are still dry and only occasional light showers are
reaching the surface. KCAK/KYNG/KERI have the best shot at
showers overnight and these showers may produce reduced
visibilities and brief IFR ceilings. A break in precip is
expected Saturday morning, but expect the next disturbance to
usher the next chance of showers into the local area by late
late morning or early afternoon Saturday.
Westerly to southwesterly winds of 10 to 15 knots with gusts of
25 to 30 knots continue through about 03Z, but gusts should
briefly diminish to around 20 knots overnight before increasing
to 25 to 30 knots again after 12Z Saturday.
Outlook...Non-VFR possible Saturday night through Monday night
in periods of rain and/or snow showers. Breezy conditions are
also expected to persist through Saturday night. VFR conditions
should return on Tuesday and continue into Wednesday.
&&
.MARINE...
Small Craft Advisory will be extended for all of the nearshore
waters for Saturday night. A slight lull can be expected this
evening. However, southwest winds will remain increase back up to 15
to 25 knots tonight through Saturday. A cold front will push through
this evening with west 15 to 25 knots and higher waves over the
nearshore waters. Another surface low will track across the lake
from west to east on Sunday. This low will shift the wind direction
from southerly back to west-northwest on Sunday but remain in the 15
to 25 knot range. Northwest winds Sunday night into Monday may be
closer to 20 to 30 knots on the lake. Winds and wave may slowly
decrease by Tuesday morning before increasing again from the south-
southwest by Tuesday afternoon.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until midnight EST Saturday night for
LEZ142>149.
&&
SYNOPSIS...Kahn
NEAR TERM...Kahn/Maines
SHORT TERM...FZ
LONG TERM...FZ
AVIATION...Maines
MARINE...FZHazardous weather outlook, Nov 12, 12:03 PM EST, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1203 PM EST Fri Nov 12 2021 OHZ013-014-PAZ002-003-131715- Geauga-Ashtabula Inland-Southern Erie-Crawford- 1203 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is the potential for the first accumulating lake effect snowfall of the season this weekend into Monday. One round of lake effect snow is possible Saturday into Saturday night. The better potential for accumulating lake effect snowfall will be Sunday through Monday night. Several inches may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>011-017>020-027>031-036>038-047-131715- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron- Medina-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes- Knox- 1203 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Southwest winds may gust up to 40 mph this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>145-162>165-131715- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- 1203 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-146>149-166>169-131715- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on- the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 1203 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Near Gale Force winds are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-021>023-032-033-089-PAZ001-131715- Lake-Summit-Portage-Trumbull-Stark-Mahoning-Ashtabula Lakeshore- Northern Erie- 1203 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 9:58 AM EST | Low Water Advisory | CLE | 5 hr | |
| Nov 13, 3:15 PM EST | Winter Weather Advisory | CLE | Ashtabula | 12 hr |
Nearby
Low Water Advisories in Ohio, 2021Every low water advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.